Tennessee, 2008

Hail in Tennessee, February 6, 2008

February 6, 2008 · NWS HUN · 1 event in 1 county or zone

A series of supercell thunderstorms swept across the Mid-South and Southeast states ahead of a potent cold front. Large hail was also reported in Lincoln County of far southern middle Tennessee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A series of supercell thunderstorms swept across the Mid-South and Southeast states ahead of a potent cold front. Large hail was also reported in Lincoln County of far southern middle Tennessee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 6, 4:13 AM CST, 7 minutes earlier.

Area forecast discussion, Feb 6, 4:13 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
413 AM CST WED FEB 6 2008

.UPDATE...
UPDATED ZONES TO REMOVE WRN MOST COUNTIES FROM WATCH WHICH ARE
LAUDERDALE/COLBERT/FRANKLIN AL. ALSO EXTENDED THE WATCH TO 7 AM
FOR THE REMAINDER OF THE CWA.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

07
Hazardous weather outlook, Feb 6, 12:57 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1257 AM CST WED FEB 6 2008

ALZ001>010-016-TNZ076-096-097-070300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1257 AM CST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT ASSOCIATED WITH THE STORMS THIS MORNING IS MOVING
ACROSS THE REGION...RESULTING IN WINDY CONDITIONS. WINDS BETWEEN 20
TO 30 MPH ARE POSSIBLE WITH GUSTS TO 40 MPH. THESE WINDS WILL
GRADUALLY DIMINISH AFTER SUNSET. PLEASE REFER TO WIND ADVISORY THAT
HAS BEEN ISSUED (HUNNPWHUN) FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

SL

In the hours before

Special weather statement, Feb 6, 3:15 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 AM CST WED FEB 6 2008

TNZ076-096-097-060945-
FRANKLIN-LINCOLN-MOORE-
315 AM CST WED FEB 6 2008

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 345 AM CST...

AT 315 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
PETERSBURG TO 6 MILES SOUTHWEST OF ATHENS...MOVING EAST AT 65 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BLANCHE.
  SKINEM.
  MOLINO.
  SMITHLAND.
  WOODS RESERVOIR.
  MAXWELL.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Feb 6, 3:18 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
318 AM CST WED FEB 6 2008

ALZ006-060945-
MADISON-
318 AM CST WED FEB 6 2008

...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY...
...TORNADIC THUNDERSTORM MAY AFFECT THE AREA AFTER 345 AM CST...

AT 318 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
TORNADO 8 MILES EAST OF MOULTON...MOVING NORTHEAST AT 50 MPH. IF
THIS THUNDERSTORM CONTINUES ON ITS PRESENT PATH...IT WOULD AFFECT
WESTERN PORTIONS OF MADISON COUNTY...NEAR MADISON AND CAPSHAW...BY
345 AM CST.

INTERESTS IN WESTERN MADISON COUNTY SHOULD REMAIN ALERT TO POSSIBLE
WARNINGS OVER THE NEXT HALF HOUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR NORTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Feb 6, 3:52 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
352 AM CST WED FEB 6 2008

ALZ004-005-007-061015-
LAWRENCE-LIMESTONE-MORGAN-
352 AM CST WED FEB 6 2008

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE...LIMESTONE AND MORGAN
COUNTIES UNTIL 415 AM CST...

AT 351 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM RIPLEY TO BANKHEAD NATIONAL
FOREST...MOVING EAST AT 45 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CADDO.
  SPEAKE.
  ATHENS.
  DECATUR.
  SOMERVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CST WEDNESDAY MORNING
FOR NORTH ALABAMA.

BCC
Special weather statement, Feb 6, 3:54 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
354 AM CST WED FEB 6 2008

TNZ076-096-097-061030-
FRANKLIN-LINCOLN-MOORE-
354 AM CST WED FEB 6 2008

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 430 AM CST...

AT 354 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TULLAHOMA TO 5 MILES
NORTH OF HAZEL GREEN...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF LYNCHBURG TO 10 MILES SOUTH OF FAYETTEVILLE...MOVING
EAST AT 60 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OAK GROVE.
  WOODS RESERVOIR.
  MAXWELL.
  ALTO.
  ST. ANDREWS.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Local storm report, Feb 6, 4:11 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
411 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TORNADO          S MOULTON               34.48N 87.28W
02/06/2008                   LAWRENCE           AL   EMERGENCY MNGR

            TORNADO ON GROUND ON HIGHWAY 36 SOUTH OF MOULTON POSSIBLY
            TRAPPING PEDESTRIANS.

0320 AM     TORNADO          6 SE MOULTON            34.42N 87.21W
02/06/2008                   LAWRENCE           AL   EMERGENCY MNGR

            TORNADO REPORTED ON HIGHWAY 183 IN THE NORTHERN ALDRIDGE
            GROVE AREA.

0320 AM     TORNADO          12 E MOULTON            34.48N 87.07W
02/06/2008                   MORGAN             AL   EMERGENCY MNGR

            SEVERAL HOMES DAMAGED IN THE FIVE POINTS AREA.

0325 AM     TORNADO          8 SW DECATUR            34.49N 87.09W
02/06/2008                   MORGAN             AL   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND IN CHAPEL HILL.

0330 AM     TORNADO          DECATUR                 34.57N 86.99W
02/06/2008                   MORGAN             AL   EMERGENCY MNGR

            MUD TAVERN FIRE DEPARTMENT DAMAGED WEST OF DECATUR

0335 AM     TORNADO          10 WNW HUNTSVILLE       34.79N 86.75W
02/06/2008                   MADISON            AL   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND WEST OF MONROVIA

0342 AM     FUNNEL CLOUD     HUNTSVILLE              34.73N 86.59W
02/06/2008                   MADISON            AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED AT INTERSECTION OF RESEARCH PARK
            AND HIGHWAY 53.

0347 AM     FUNNEL CLOUD     MADISON                 34.70N 86.75W
02/06/2008                   MADISON            AL   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED ON THE WEST END OF COUNTY LINE ROAD

0348 AM     FUNNEL CLOUD     MADISON                 34.70N 86.75W
02/06/2008                   MADISON            AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED ON COUNTY LINE ROAD.

&&

KWEBER
Local storm report, Feb 6, 4:15 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
415 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TORNADO          DECATUR                 34.57N 86.99W
02/06/2008                   MORGAN             AL   EMERGENCY MNGR

            ON 3200 BLOCK OF MODUS ROAD IN DECATUR A MOBILE HOME WAS
            BLOWN ONTO ROAD.

&&

KWEBER

The radar

The Northeast Alabama radar (KHTX), 33 km away, was scanning. The volume nearest the first event began at 10:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
February 6, 4:20 AM CST
Where
Lincoln County, 1.49 mi SSE of Flintville
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.050, -86.420

Quarter size hail was reported in Flintville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83700.